Log in
Adult Acne Support
313 members42 posts

Stomach acid and medicine causing acne?

I’m 17, and of course I’m at the stage in my life where I’m likely to get acne, but I’ve had it since I was 12. Mostly due to genetics but after a LOT of desperate research I’ve realised that usually there’s something wrong inside and your body is trying to tell you. I watched a video about a woman who had suffered with acne because she had little/no stomach acid so all the nutrients in the healthy food she was eating wasn’t getting properly absorbed. I thought that didn’t apply to me until I realised that to avoid acid reflux, I’m taking Omeprasole... which lowers the acidity of my stomach acid. I want to cure my acne naturally by eating a healthy diet, but if all the healthy vitamins and nutrients that would help my skin aren’t being properly being absorbed then what can I do? (’m going to go to the doctors and double check that there is no hormonal imbalance that may be causing me to break out as well. I hope that’s what it is because otherwise I don’t know what to do!) Thank you so much for reading, I’d love to hear some advice if you have any.

1 Reply
oldestnewest

Hi smiles 39,you seem awfully young to be taking stomach tablets for acid reflux, so all I can advise you is definitely do not smoke and avoid alcohol as these are all irratents to the stomach and speak to your doctor about a different type of treatment for acid reflux, I'm in my mid fifties and have been plagued with acne and other health conditions, and being on omeprazole can affect your stomach absorption for other vitamins, including B12, which in itself can cause other problems, so try and not to get to worried about your skin as it's possible your age is a big factor and various hormones are just doing a balancing act, but definitely get off the tablets and ask an alternative treatment, good luck for now.

Reply

You may also like...